Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 209, NWS Jackson, MS

May 2, 2012Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 2, 2012, 3:43 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2012, 3:43 PM CDT (20:43 UTC)
Expired
May 2, 2012, 4:15 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WUUS54 KJAN 022043
SVRJAN
MSC083-133-022115-
/O.NEW.KJAN.SV.W.0209.120502T2043Z-120502T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED MAY 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF MOORHEAD...

* UNTIL 415 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOORHEAD MOVING NORTHWEST AT 15 MPH.

  AT THAT TIME METEOROLOGISTS WERE ALSO MONITORING ANOTHER STORM     
  CAPABLE OF PRODUCING QUARTER SIZE HAIL ABOUT 10 MILES SOUTH OF     
  INDIANOLA...ALSO MOVING NORTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INVERNESS BY 350 PM CDT...
  MOORHEAD BY 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3340 9027 3333 9046 3333 9056 3330 9056
      3331 9076 3335 9076 3359 9043
TIME...MOT...LOC 2042Z 143DEG 14KT 3342 9042

$$

BYB
1 follow-up statement
297 
WWUS54 KJAN 022106
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT WED MAY 2 2012

MSC083-133-022116-
/O.EXP.KJAN.SV.W.0209.000000T0000Z-120502T2115Z/
SUNFLOWER MS-LEFLORE MS-
406 PM CDT WED MAY 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LEFLORE AND
SOUTHERN SUNFLOWER COUNTIES WILL EXPIRE AT 415 PM CDT...

THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE 
WEAKENED BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO 
EXPIRE.

LAT...LON 3340 9027 3333 9046 3333 9056 3330 9056
      3331 9076 3335 9076 3359 9043
TIME...MOT...LOC 2106Z 143DEG 14KT 3349 9049

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:20 PM CDT, 23 minutes earlier.

Area forecast discussion, May 2, 3:20 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT WED MAY 2 2012

THE PRIMARY CONCERNS WILL BE THE CHANCES OF RAIN ACROSS THE REGION
FOR THIS AFTERNOON THROUGH THURSDAY DUE TO A WEAK SHORT WAVE. ALSO
THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS FOR THIS AFTERNOON
AND EVENING WITH SOME GUSTY WINDS...FREQUENT LIGHTNING AND SOME
TORRENTIAL DOWNPOURS. THIS WILL BE FOLLOWED BY POPS AND TEMPS.

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWED A CLOSED MIDLEVEL WEAK LOW
OVER LOUISIANA. IT WAS BRINGING AN IMPRESSIVE PLUME OF TROPICAL
MOISTURE TRANSPORT OF AROUND 1.8 TO 2.0 INCHES. THE DEPTH OF MOISTURE
REACH UP TOWARD THE MIDLEVELS. THIS WAS NOTED BY AREA RADAR COVERAGE
AND VISIBLE IMAGERY. AREA MORNING SOUNDINGS SHOWED PRECIP WATER OF
1.7 AT JAN...AS WELL AS 1.9 AT LIX. AREAS VADS WERE ALSO
SHOWING SOME GOOD FLOW OF AROUND 20 TO 30 KNOTS BELOW 700 MB...WHICH
WILL AID IN MOVEMENT OF THE CONVECTION. SPC MESO ANALYSIS ALSO HAVE
VERTICAL TOTALS AROUND 52...DECAPE OF AROUND 1200. LAPSE RATES WERE
FAIRLY DECENT. HIRES MODELS SHOWS THAT THE TROPICAL CONVECTIVE
SHOWERS WILL CONTINUE THROUGH THIS EVENING. HRR SHOWS THAT MAX
UPDRAFTS WILL BE APPROACHING CRITICAL VELOCITIES WHICH WILL AID IN
ISOLATED SEVERE POTENTIAL THROUGH THIS EVENING FOR GUSTY WINDS.
SO WILL KEEP THE MENTION OF A FEW STRONG TO SEVERE IN THE HWO
THROUGH THIS EVENING AND WILL KEEP THE MENTION OF LOCALLY TORRENTIAL
RAINFALL WITH PWATS HITTING AROUND 2 INCHES. THERE MAY BE SOME PATCHY
FOG IN THE MORNING IN AREAS THAT GET SOME DECENT RAINFALL. THE SREF PROBS
ARE NOT VERY HIGH. WILL LET THE MID SHIFT DECIDE ON THAT. IT WILL BE
ANOTHER MILD NIGHT WITH LOWS FROM THE MIDDLE TO UPPER 60S.  FOR THURSDAY
THE DISTURBANCE WILL BEGIN TO EXIT THE REGION DURING THE DAY. THE
SHEAR WILL NOT BE AS STRONG AS WELL AS DECREASING PRECIPITABLE WATER.
THE BEST PWATS WILL BE EAST OF THE REGION. SO WILL PUT THE BEST POPS
IN THE EAST HALF. DO NOT SEE ANY STRONG STORM ISSUES FOR THURSDAY.
HIGHS WILL BE IN THE LOWER TO UPPER 80S. THE RAINS WILL EXIT THE
REGION BY THURSDAY EVENING. EXPECT ANOTHER ROUND OF STRATUS TO DEVELOP
ON THURSDAY NIGHT WITH SOME PATCHY FOG POTENTIAL. SREF PROBS ARE NOT TOO
BAD FOR THAT PERIOD. WILL HOLD OFF ON MENTIONING IT IN THE GRIDS. LOWS
WILL RANGE FROM THE MIDDLE TO UPPER 60S. DRY WEATHER WILL CONTINUE FOR
FRIDAY AND FRIDAY NIGHT AS MID TO UPPER RIDGING REBUILDS ACROSS THE
REGION. TEMPS WILL START TO REBOUND TO AROUND 90 AGAIN WITH INCREASING
HEIGHTS. HIGHS WILL RANGE FROM THE UPPER 80S TO LOWER 90S. LOWS WILL
BE FROM THE MIDDLE TO UPPER 60S.

AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF GMOS AND MAV
GUIDANCE. WENT CLOSE TO MAV GUIDANCE ON POPS./17/

.LONG TERM...SATURDAY THROUGH WEDNESDAY...OVERALL THERE IS LITTLE CHANGE
FROM PREVIOUS THINKING IN THE LONG TERM WITH ABOVE NORMAL
TEMPERATURES CONTINUING. MODELS STILL SHOW A SUBTLE WAVE MOVING EAST
FROM THE SOUTHERN PLAINS FRIDAY NIGHT ACROSS OUR CWA SATURDAY. THIS
SHORTWAVE MAY HELP ENHANCE CONVECTION SATURDAY AFTERNOON SO HAVE
GONE A LITTLE ABOVE MAC GUIDANCE THEN TO MENTION A SLIGHT CHANCE
AREAWIDE. DESPITE THE SLIGHT RAIN CHANCES FRIDAY AND SATURDAY
AFTERNOONS...AFTERNOON HIGHS WILL TOP OUT WELL ABOVE NORMAL IN THE
UPPER 80S TO AROUND 90 DEGREES SATURDAY AND SUNDAY. THE GFS IS A
LITTLE BROADER WITH A MID LEVEL RIDGE AND DRIER THAN THE ECMWF
SUNDAY. THE ECMWF CLOSES OFF A MID LEVEL LOW OVER ALABAMA AND
GENERATES CONVECTION OVER OUR EASTERN ZONES DURING PRIME HEATING
SUNDAY. WL ACCOUNT FOR THE SLIGHT CHANCE POPS AGAIN IN THE EAST.
THERE ARE CONSIDERABLE DIFFERENCES BETWEEN THE ECMWF AND THE GFS
WITH A WEAK BOUNDARY SAGGING INTO OUR NORTHERN ZONES MONDAY INTO
TUESDAY. THE ECMWF HAS THE BOUNDARY DRAPED ACROSS OUR CWA TUESDAY
MORNING WHILE THE SLOWER GFS IS WELL NORTHWEST ACROSS THE OZARKS.
THE GFS ACTUALLY STALLS THE BOUNDARY NORTH OF OUR CWA TUESDAY WHILE
THE ECMWF STALLS THE BOUNDARY OVER THE GULF COAST BY WEDNESDAY
MORNING. TEMPERATURES COULD BE A BIT COOLER WEDNESDAY IF THE ECMWF
VERIFIES. A NORTHERN STREAM TROUGH IS EXPECTED TO SWING ACROSS OUR
REGION WEDNESDAY NIGHT AND ENHANCE CONVECTION ACROSS THE BOUNDARY
BUT ONLY ISOLATED CONVECTION IS EXPECTED DURING THE DAY WEDNESDAY.
17/22/

&&

.AVIATION...GREATEST AVIATION CONCERN CONTINUES TO BE SCT/NUM
SHRA/TSRA ACROSS THE ARKLAMISS THIS AFTN. TURBULENT LOW TO MID-LVL
WINDS INVOF STORMS ARE LIKELY ALONG WITH SMALL HAIL AS STORM TOPS
REACH UPWARDS OF 45 KFT. SFC GRADIENT WINDS REMAIN NEAR 10 KT WITH
PERIODIC GUSTS TO 17 KT. CONVECTIVE GUSTS INVOF STORMS COULD REACH
UPWARDS OF 35 KT AT TIMES. WINDS WILL REDUCE THROUGH THE EVENING AND
GO TO NEAR CALM THROUGH THE OVERNIGHT TO MID-MNG THURS. POTENCY OF
TSRA WILL REDUCE THROUGH 03/01Z WITH LINGERING SHRA ACROSS N/E TAF
SITES 03/04Z BEFORE DISSIPATING. ANOTHER ROUND OF SHRA/TSRA LOOKS
PROBABLE FOR ERN SITES /KGTR/MEI/HBG/ AGAIN TOMORROW AFTN BUT TSRA
IS NOT EXPECTED TO BE AS STRONG OR WIDESPREAD. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  86  69  90 /  43  18   3  10
MERIDIAN      66  85  67  90 /  74  43   5  10
VICKSBURG     67  88  66  90 /  26  10   3  10
HATTIESBURG   68  87  68  91 /  48  28  10  10
NATCHEZ       68  88  67  88 /  25  14   6  10
GREENVILLE    69  87  69  92 /  25  10   3  10
GREENWOOD     68  86  69  91 /  38  18   3  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/28/22/ALLEN
Hazardous weather outlook, May 2, 1:29 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CDT WED MAY 2 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
129 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG AND ONE OR TWO BREIFLY SEVERE THUNDERSTORMS COULD BE
POSSIBLE ACROSS THE ARKLAMISS THIS AFTERNOON THROUGH EARLY EVENING AS
A WEAK DISTURBANCE MOVES OVER THE REGION. THE MOST INTENSE STORMS
COULD BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...TORRENTIAL
DOWNPOURS AND FREQUENT LIGHTNING. THE STRONG TO SEVERE STORM RISK
WILL DIMINISH THROUGH MID TO LATE EVENING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, May 2, 2:55 PM CDT, 48 minutes before
MSZ049-022040-
RANKIN MS-
255 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED MAY 2 2012

...GUSTY THUNDERSTORMS GETTING READY TO MOVE THROUGH BRANDON AND
FLOWOOD IN RANKIN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED 7 MILES SOUTHEAST OF BRANDON AT 255 PM CDT...MOVING
NORTHWEST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3234 9012 3235 9011 3238 9010 3239 9007
      3243 9007 3244 9004 3247 9003 3250 8998
      3249 8996 3253 8992 3220 8975 3211 8993
TIME...MOT...LOC 1955Z 151DEG 12KT 3223 8990

BYB
Special weather statement, May 2, 3:11 PM CDT, 32 minutes before
MSZ032-033-022055-
OKTIBBEHA MS-CHOCTAW MS-
311 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT WED MAY 2 2012

...GUSTY THUNDERSTORM PUSHING ACROSS HIGHWAY 82 BETWEEN WINONA AND
STARKVILLE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 9 MILES SOUTHEAST OF REFORM AT 311 PM CDT...MOVING
NORTHWEST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CHOCTAW AND SOUTHWESTERN OKTIBBEHA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3337 8890 3328 8899 3329 8910 3328 8911
      3345 8939 3347 8936 3347 8934 3350 8932
      3352 8927 3353 8918 3354 8909
TIME...MOT...LOC 2011Z 133DEG 15KT 3336 8905

BYB
Special weather statement, May 2, 3:16 PM CDT, 27 minutes before
MSZ019-022100-
SUNFLOWER MS-
316 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT WED MAY 2 2012

...STRONG THUNDERSTORM PUSHING NORTHWEST ACROSS SUNFLOWER...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 3 MILES SOUTHEAST OF SUNFLOWER
AT 315 PM CDT...MOVING NORTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3370 9045 3345 9045 3341 9056 3362 9069
      3362 9066 3377 9066 3383 9050
TIME...MOT...LOC 2015Z 157DEG 12KT 3353 9051

BYB
Special weather statement, May 2, 3:17 PM CDT, 26 minutes before
MSZ029-032-033-022100-
WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-
317 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT WED MAY 2 2012

...STRONG STORM CROSSING HIGHWAY 82 EAST OF REFORM...MOVING NORTHWEST

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF REFORM AT 316 PM
CDT...MOVING NORTHWEST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN CHOCTAW...WESTERN OKTIBBEHA AND EASTERN
WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3361 8936 3373 8911 3330 8888 3331 8919
TIME...MOT...LOC 2016Z 156DEG 21KT 3341 8906

40
Special weather statement, May 2, 3:18 PM CDT, 25 minutes before
MSZ048-049-022105-
RANKIN MS-HINDS MS-
318 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT WED MAY 2 2012

...GUSTY THUNDERSTORMS MOVING WEST NORTHWEST ACROSS JACKSON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS
WAS LOCATED OVER JACKSON AT 318 PM CDT...MOVING NORTHWEST AT 10
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN HINDS AND WEST CENTRAL RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3218 9020 3238 9052 3249 9041 3249 9025
      3248 9024 3240 9024 3240 9015 3231 9006
TIME...MOT...LOC 2018Z 133DEG 10KT 3231 9021

BYB
Special weather statement, May 2, 3:22 PM CDT, 21 minutes before
MSZ059-022050-
JEFFERSON MS-
322 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT WED MAY 2 2012

...STRONG THUNDERSTORM MOVING TO THE MISSISSIPPI RIVER BETWEEN PORT
GIBSON AND NATCHEZ...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 6 MILES SOUTHWEST OF LORMAN
AT 321 PM CDT...MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN JEFFERSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3186 9132 3186 9129 3182 9129 3181 9126
      3182 9125 3185 9127 3187 9126 3187 9116
      3187 9107 3179 9099 3166 9114 3175 9127
      3177 9127 3177 9130 3180 9136
TIME...MOT...LOC 2021Z 133DEG 10KT 3179 9114

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 1:10 PM CDTSpecial Weather StatementJANScott30 min
May 2, 1:34 PM CDTSpecial Weather StatementJANHinds31 min
May 2, 1:37 PM CDTSpecial Weather StatementJANNewton43 min
May 2, 1:40 PM CDTSpecial Weather StatementJANMadison45 min
May 2, 2:21 PM CDTSpecial Weather StatementJANAttala, Holmes, Leake59 min
May 2, 2:55 PM CDTSpecial Weather StatementJANRankin45 min
May 2, 3:11 PM CDTSpecial Weather StatementJANChoctaw44 min
May 2, 3:16 PM CDTSpecial Weather StatementJANSunflower44 min
May 2, 3:17 PM CDTSpecial Weather StatementJANWebster43 min
May 2, 3:18 PM CDTSpecial Weather StatementJANHinds47 min
May 2, 3:22 PM CDTSpecial Weather StatementJANJefferson28 min
May 2, 3:54 PM CDTFlash Flood WarningJANHinds, Rankin2 hr
May 2, 4:01 PM CDTSpecial Weather StatementJANClay, Lowndes44 min
May 2, 4:12 PM CDTSpecial Weather StatementJANGrenada43 min
May 2, 4:21 PM CDTSpecial Weather StatementJANWashington29 min
May 2, 4:24 PM CDTSpecial Weather StatementJANBolivar46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.